Alert archive / Kentucky / Tornado Warnings in 2013

Tornado Warning 6, NWS Jackson, KY

July 13, 20134 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Jul 13, 2013, 2:59 PM EDT for 4 counties in Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2013, 2:59 PM EDT (18:59 UTC)
Expired
Jul 13, 2013, 3:30 PM EDT
In force
31 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Estill County, KY, Jackson County, KY, Laurel County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:00 PM EDTTSTM WND DMGOrlando, KYSEVERAL TREES BLOWN OVER OFF OF BIG CAVE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WFUS53 KJKL 131859
TORJKL
KYC065-109-125-203-131930-
/O.NEW.KJKL.TO.W.0006.130713T1859Z-130713T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 330 PM EDT

* AT 255 PM EDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
  THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
  EXTENDING FROM BRODHEAD TO HUMMEL TO JEP HILL...AND MOVING NORTH AT
  25 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  WILDIE...DANGO...INDIAN LAKES PARK...ROBINET...HIATT...COOKSBURG...
  ROUNDSTONE...GUM SULPHUR...BUMMER...JOHNETTA...LOAM...GOOCHLAND...
  CONWAY...CLIMAX...DISPUTANTA...SNIDER...THREELINKS...EGLON...
  ROCKFORD AND COLLINGSWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A BUILDING.

&&

LAT...LON 3749 8445 3748 8440 3749 8437 3754 8435
      3752 8426 3753 8420 3756 8417 3757 8410
      3764 8413 3769 8409 3768 8407 3723 8410
      3731 8430 3730 8440 3730 8446 3743 8448
TIME...MOT...LOC 1859Z 183DEG 21KT 3740 8442 3742 8429
          3737 8419

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

PELTON
2 follow-up statements
758 
WWUS53 KJKL 131911
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EDT SAT JUL 13 2013

KYC125-131921-
/O.CAN.KJKL.TO.W.0006.000000T0000Z-130713T1930Z/
LAUREL KY-
311 PM EDT SAT JUL 13 2013

...THE TORNADO WARNING FOR NORTH CENTRAL LAUREL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE STILL
POSSIBLE THIS AFTERNOON.

LAT...LON 3749 8445 3748 8438 3754 8435 3752 8426
      3753 8420 3756 8417 3757 8410 3764 8413
      3769 8409 3768 8407 3731 8409 3733 8412
      3732 8414 3737 8426 3737 8444 3743 8448
TIME...MOT...LOC 1911Z 183DEG 21KT 3747 8441 3753 8421
          3748 8409

$$

KYC065-109-203-131930-
/O.CON.KJKL.TO.W.0006.000000T0000Z-130713T1930Z/
JACKSON KY-ROCKCASTLE KY-ESTILL KY-
311 PM EDT SAT JUL 13 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN ESTILL...
NORTHERN ROCKCASTLE AND WESTERN JACKSON COUNTIES UNTIL 330 PM EDT...

AT 308 PM EDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
EXTENDING FROM GUM SULPHUR TO MORRILL TO COLLINGSWORTH...AND MOVING
NORTH AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
BOONE...KERBY KNOB...SHIRLEY...HISEL...BLACKBURN AND ALGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3749 8445 3748 8438 3754 8435 3752 8426
      3753 8420 3756 8417 3757 8410 3764 8413
      3769 8409 3768 8407 3731 8409 3733 8412
      3732 8414 3737 8426 3737 8444 3743 8448
TIME...MOT...LOC 1911Z 183DEG 21KT 3747 8441 3753 8421
          3748 8409

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

PELTON
827 
WWUS53 KJKL 131919
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT SAT JUL 13 2013

KYC065-109-203-131929-
/O.CAN.KJKL.TO.W.0006.000000T0000Z-130713T1930Z/
JACKSON KY-ROCKCASTLE KY-ESTILL KY-
319 PM EDT SAT JUL 13 2013

...THE TORNADO WARNING FOR SOUTHWESTERN ESTILL...NORTHERN ROCKCASTLE
AND WESTERN JACKSON COUNTIES IS CANCELLED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR THE AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 3749 8445 3748 8438 3754 8435 3752 8426
      3753 8420 3756 8417 3757 8410 3764 8413
      3769 8409 3768 8407 3731 8409 3733 8412
      3732 8414 3737 8426 3737 8444 3743 8448
TIME...MOT...LOC 1919Z 183DEG 21KT 3752 8440 3758 8420
          3753 8408

$$

PELTON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jul 13, 2:27 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 13, 2:27 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
227 PM EDT SAT JUL 13 2013

.UPDATE...
ISSUED AT 225 PM EDT SAT JUL 13 2013

THE GRIDS WERE FRESHENED UP THROUGH THIS EVENING WITH HIGHEST POPS
OVER THE NEXT COUPLE OF HOURS NEAR LAKE CUMBERLAND AND ALLOWING FOR
SOME SLIGHT POPS PAST 0Z ACROSS THE ENTIRE AREA. MOSTLY SMALL HAIL
HAS BEEN REPORTED IN THE STRONGER CELLS AND THE POTENTIAL FOR GUSTY
WINDS AND HAIL WILL LINGER WITH STORMS MAINLY FROM I75 AND WEST
THROUGH EARLY THIS EVENING. SOME MARGINALLY SEVERE HAIL OR DAMAGING
WIND GUSTS CANNOT BE COMPLETELY RULED OUT IN THIS AREA OVER THE NEXT
COUPLE OF HOURS. OTHERWISE...VERY ISOLATED CONVECTION HAS DEVELOPED
FURTHER TO THE EAST TO THE SOUTH AND SOUTHEAST OF JKL AND ADDITIONAL
DEVELOPMENT SHOULD OCCUR IN MORE EASTERN LOCATIONS THROUGH EARLY THIS
EVENING BUT THIS ACTIVITY SHOULD REMAIN WEAKER THAN STORM FURTHER
WEST. IN ADDITION TO SOME POP ADJUSTMENTS TO BETTER ALIGN WITH RADAR
IMAGERY...HOURLY TEMP AND DEWPOINT CURVES WERE ADJUSTED BASED ON
RECENT TRENDS.

UPDATE ISSUED AT 1102 AM EDT SAT JUL 13 2013

FRESHENED UP THE GRIDS ACCORDING TO THE LATEST RADAR AND OBSERVATION
TRENDS. CONVECTION IS TRYING TO WIND DOWN...ALTHOUGH A FEW CLUSTERS
REMAIN ACROSS PORTIONS OF THE AREA. STILL EXPECT A GENERAL DOWNWARD
TREND IN THE AREAL COVERAGE THROUGH THE AFTERNOON AS THE UPPER LEVEL LOW
GRADUALLY EXITS WEST AND HEIGHTS RECOVER.

UPDATE ISSUED AT 835 AM EDT SAT JUL 13 2013

CONVECTION CONTINUES TO BLOSSOM AROUND A VORT LOBE ROTATING AROUND
THE UPPER LEVEL LOW...WHICH IS STARTING TO MAKE ITS WESTWARD MOVEMENT
NOW. HAVE UPDATED FOR AN INCREASE IN POPS BASED ON THE LATEST RADAR
TRENDS. CONVECTIVE COVERAGE SHOULD DECREASE THIS AFTERNOON AS THE
UPPER LOW PULLS WEST AND HEIGHTS RECOVER.

UPDATE ISSUED AT 625 AM EDT SAT JUL 13 2013

SOME ELEVATED CONVECTION HAS FIRED UP ACROSS PORTIONS OF THE AREA FOR
THE PAST HOUR ASSOCIATED WITH SOME MOISTURE CONVERGENCE INDUCED BY
THE UPPER LEVEL LOW. LATEST HRRR MODEL AND NAM12 SUPPORT SCATTERED
ACTIVITY THROUGH THE MORNING. WILL INCLUDE CHANCE POPS THROUGH THE
MID-MORNING HOURS BASED ON THE LATEST RADAR TRENDS AND MODEL
GUIDANCE...BEFORE BLENDING IN WITH THE EXISTING FORECAST FOR THIS
AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 352 AM EDT SAT JUL 13 2013

AN AREA OF SURFACE HIGH PRESSURE REMAINS ANCHORED FROM NEW ENGLAND
THROUGH THE GREAT LAKES. THIS HAS PROVIDED A NICE REPRIEVE FROM THE
HUMIDITY ACROSS EASTERN KENTUCKY AS TEMPERATURES HAVE SLIPPED INTO
THE UPPER 50S AND LOWER 60S. MEANWHILE...AN UPPER LEVEL LOW IS
CURRENTLY SPINNING ITS WHEELS ACROSS NORTHEASTERN KENTUCKY...MAINLY
SPREADING SOME AREAS OF MID AND HIGH LEVEL CLOUD COVER ACROSS THE
AREA.

THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...GRADUALLY
SHIFTING THE UPPER LEVEL LOW WESTWARD...WHILE AN UPPER LEVEL HIGH
PRESSURE RIDGE RAMPS UP ACROSS NEW ENGLAND AND EVENTUALLY INTO THE
OHIO VALLEY. AS THE UPPER LOW SHIFTS WEST TODAY...ISOLATED TO
SCATTERED CONVECTION WILL BE POSSIBLE ACROSS THE AREA...WITH MOST
MODELS SHOWING SLIGHTLY BETTER COVERAGE IN THE WESTERN HALF OF THE
AREA. WHILE LAPSE RATES WILL NOT BE AS STEEP COMPARED TO
YESTERDAY...LINGERING MID-LEVEL DRY AIR WILL ALLOW FOR THE POTENTIAL
FOR A FEW STRONG STORMS. HIGHS TODAY WILL REACH INTO THE MID
80S...WITH DEW POINTS UP A FEW MORE DEGREES AS WELL.

CONVECTION WILL DIE OFF QUICKLY EARLY THIS EVENING...BETWEEN THE LOSS
OF HEATING AND HEIGHTS REBOUNDING AS THE UPPER LOW PULLS AWAY. LOWS
WILL GET DOWN INTO THE LOW TO MID 60S...WITH SOME PATCHY FOG ALONG
THE RIVER VALLEYS. ON SUNDAY...HIGHS WILL RETURN TO THE UPPER 80S FOR
MOST LOCATIONS...WITH THE THREAT OF AT LEAST SOME ISOLATED
CONVECTION ONCE AGAIN.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 315 AM EDT SAT JUL 13 2013

THE MODELS...PARTICULARLY GFS AND ECMWF...ARE IN REALLY GOOD
AGREEMENT ALOFT THROUGH THE EXTENDED AS THEY CONTINUE TO MOVE THE
UPPER LOW...VISITING US THIS WEEKEND...WEST THROUGH THE SOUTHERN
PLAINS TO START THE UPCOMING WORK WEEK. THIS AMPLIFIED FEATURE IS
REPLACED OVER THE AREA BY A...MORE TYPICAL FOR THIS TIME OF
YEAR...RIDGE. THIS RIDGE WILL BE LIKEWISE AMPLIFIED AS IT SETTLES
OVER THE REGION MONDAY AND TUESDAY. THE MODELS ALL AGREE THAT IT
WILL SLOWLY WEAKEN WITH TIME THROUGH THE BREADTH OF THE WEEK...BUT
GENERALLY REMAIN CENTERED OVER THE OHIO VALLEY AS IT DOES SO.
GRADUALLY...THE WESTERLIES WILL START TO PRESS DOWN FROM THE NORTH
AND SHIFT THE RIDGE SOUTHWARD IN TIME TOWARD THE UPCOMING
WEEKEND. AS IT DOES SO... THERE WILL BE THE POTENTIAL FOR SOME MID
LEVEL ENERGY BRUSHING BY THE CWA FRIDAY...BUT...ALBEIT IN
CONJUNCTION WITH SMALL HEIGHT FALLS...NONE OF THE WAVES APPEAR TO BE
THAT SUBSTANTIAL IN THE MODELS THAT FAR OUT.

THE EXTENDED FORECAST WILL FEATURE A SEASONABLY WARM AND FAIRLY
TYPICAL WEEK OF MID SUMMER WEATHER. AS THE RIDGE ALOFT FADES WITH
TIME SO WILL THE SFC HIGH. WHEN THIS TAKES PLACE...FROM MID WEEK
ON...EXPECT LESS IN THE WAY OF SUPPRESSION OF CONVECTION SO THAT
POPS WILL BE A BIT HIGHER ON THURSDAY AND FRIDAY WHEN COMPARED TO
THE MINIMAL THREAT ON MONDAY AND TUESDAY. IN GENERAL...THE POPS EACH
DAY WILL MAX OUT DURING THE LATE AFTERNOON HOURS BEFORE FADING
DURING THE EVENING. HOWEVER...WITH LITTLE IN THE WAY OF TRIGGERS AND
THE RIDGES IN PLACE WILL GO NO HIGHER THAN SCATTERED SHOWERS AND
THUNDERSTORMS...EVEN LATE IN THE WEEK. ALSO...ANTICIPATE A BIT
HIGHER POPS OVER THE HIGHER TERRAIN OF FAR SOUTHEAST KENTUCKY
DAILY...WHEN COMPARED TO THE REST OF THE AREA. FINALLY...THE WARM
TEMPERATURES ON TAP WILL FEEL EVEN MORE UNCOMFORTABLE DURING THIS
UPCOMING WEEK AS THE HUMIDITY CREATES HEAT INDICES IN THE LOWER TO
MIDDLE 90S FOR A TIME EACH AFTERNOON.

THE CR GRID LOAD CAME IN DECENT OVERALL...THOUGH DID ADJUST POPS
DOWN A BIT DURING PEAK HEATING FOR THE LATTER PART OF THE EXTENDED.
ALSO...ADJUSTED OVERNIGHT LOWS EACH NIGHT TO ACCOUNT FOR ANTICIPATED
RIDGE TO VALLEY TEMPERATURE DIFFERENCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 225 PM EDT SAT JUL 13 2013

AN EXITING UPPER LEVEL LOW PRESSURE SYSTEM HAS ALLOWED FOR SCATTERED
TO NUMEROUS CONVECTION EARLY THIS AFTERNOON. EXPECT THE BEST
COVERAGE NEAR SME THROUGH 19Z...WITH MAINLY ISOLATED TO PERHAPS
SCATTERED COVERAGE ACROSS THE AREA THROUGH ABOUT 1Z. IFR OR WORSE
CONDITIONS CAN BE EXPECTED BRIEFLY IN ANY PASSING THUNDERSTORMS. PATCHY
VALLEY FOG SHOULD FORM ONCE AGAIN BETWEEN 06 AND 12Z...BUT AT THIS
POINT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE AT ANY OF THE TAF
SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JP
SHORT TERM...GEOGERIAN
LONG TERM...GREIF
AVIATION...JP
Hazardous weather outlook, Jul 13, 4:24 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
424 AM EDT SAT JUL 13 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
424 AM EDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW OF THESE COULD BECOME
STRONG...CONTAINING GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH FRIDAY...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS.

HOT AND HUMID CONDITIONS ARE EXPECTED FROM TUESDAY THROUGH
THURSDAY...WITH HEAT INDEX VALUES REACHING THE 95 TO 100 DEGREE
RANGE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN

In the hours before

Local storm report, Jul 13, 1:14 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
114 PM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             3 W BEATTYVILLE         37.58N 83.76W
07/13/2013  E0.25 INCH       LEE                KY   TRAINED SPOTTER

            ON BELL POINTE ROAD.

&&

TBREWER
Special weather statement, Jul 13, 1:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
132 PM EDT SAT JUL 13 2013

KYZ079-083-084-131815-
MCCREARY-PULASKI-WAYNE-
132 PM EDT SAT JUL 13 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 215
PM EDT SATURDAY AFTERNOON...

   MCCREARY...
   PULASKI AND
   WAYNE.

AT 132 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KIDDER...OR 11
MILES SOUTH OF SOMERSET...MOVING NORTH AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GENERAL
BURNSIDE STATE PARK AROUND 140 PM EDT...BRONSTON AROUND 145 PM EDT...
MOUNT VICTORY AROUND 150 PM EDT...TRIMBLE AROUND 155 PM EDT...ELIHU
AROUND 200 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

DUSTY
Local storm report, Jul 13, 1:34 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
134 PM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             MILL SPRINGS            36.93N 84.78W
07/13/2013  E0.88 INCH       WAYNE              KY   FIRE DEPT/RESCUE

&&

TBREWER
Local storm report, Jul 13, 2:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             MOUNT VICTORY           37.03N 84.39W
07/13/2013  E0.50 INCH       PULASKI            KY   TRAINED SPOTTER

&&

TBREWER
Special weather statement, Jul 13, 2:13 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EDT SAT JUL 13 2013

KYZ068-079-080-131915-
PULASKI-ROCKCASTLE-LAUREL-
213 PM EDT SAT JUL 13 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315
PM EDT SATURDAY AFTERNOON...

   EASTERN PULASKI...
   ROCKCASTLE AND
   WESTERN LAUREL.

AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENT...OR 12
MILES EAST OF SOMERSET...MOVING NORTH AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHOPVILLE
AROUND 220 PM EDT...VALLEY OAK AROUND 225 PM EDT...BLOSS AROUND 230
PM EDT...BOBTOWN AROUND 235 PM EDT...HANSFORD AROUND 240 PM EDT...
BRODHEAD AROUND 310 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS UP TO 35 MPH...FREQUENT
LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS.

JP
Special weather statement, Jul 13, 2:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
249 PM EDT SAT JUL 13 2013

KYZ058-068-069-079-080-131945-
ESTILL-PULASKI-ROCKCASTLE-LAUREL-JACKSON-
249 PM EDT SAT JUL 13 2013

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 345 PM EDT SATURDAY AFTERNOON...

   WESTERN JACKSON...
   NORTHEASTERN PULASKI...
   ROCKCASTLE...
   EXTREME SOUTHWESTERN ESTILL AND
   NORTH CENTRAL LAUREL.

AT 249 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BROMO TO BURR TO GAULEY...OR ALONG A LINE
EXTENDING FROM MOUNT VERNON TO 10 MILES SOUTHEAST OF MOUNT VERNON...
MOVING NORTH AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RENFRO VALLEY
AROUND 255 PM EDT...INDIAN LAKES PARK AROUND 300 PM EDT...GUM SULPHUR
AROUND 305 PM EDT...SNIDER AROUND 310 PM EDT...THREELINKS AROUND 315
PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:54 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Rockcastle51 min
Jul 13, 3:45 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley6 hr
Jul 13, 4:30 PM EDTSevere Thunderstorm WarningJKLEstill, Lee45 min
Jul 13, 4:40 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley50 min

Nearby

Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.